View Entire Collection
By Clinical Topic
By State Requirement
Diabetes – Summer 2012
Future of Nursing Initiative
Heart Failure - Fall 2011
Influenza - Winter 2011
Nursing Ethics - Fall 2011
Trauma - Fall 2010
Traumatic Brain Injury - Fall 2010
Fluids & Electrolytes
MONDAY, Oct. 25 (HealthDay News) -- The U.S. Food and Drug Administration has notified health care professionals and patients that 18 lots of Fentanyl Transdermal System 25 mcg/hour C-II patches (Duragesic) are being voluntarily recalled. The recall was issued due to the potential for the active ingredient, fentanyl, to release faster than indicated, which can lead to adverse events among at-risk patients, including excessive sedation, respiratory depression, hypoventilation, and apnea.
The Fentanyl Transdermal System is manufactured for Actavis by Corium International in the United States and is indicated for the management of persistent, moderate to severe chronic pain that requires continuous opioid administration that cannot be treated with other methods.
Actavis identified one lot of 25 mcg/hour C-II patches that contained one patch that released the active ingredient faster than the specification approved in laboratory testing. As a precautionary measure, the company is asking all wholesalers and retailers to return the products they have in stock. The recall is not intended to impact Fentanyl Transdermal System patches sold by Actavis in Europe.
According to the FDA, "health care professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program."
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top